Jump to content

StellaBear: Cold Turkey/extreme PMS


StellaBear

Recommended Posts

Has anyone stopped 40 mg citalopram cold turkey and experience PMS

I was on citalopram for about a year and a half. 40 mg, Hydroxine, and topamax for headaches.

 

Stopped last week in December.

 

Huge life changes, going through a separation. Budget cuts has job at risk.

 

Major symptoms: restlessness, anger, crying,nausea, trouble concentrating. pms(breast tenderness, bloating, cravings-extreme pms symptoms)

Link to comment

I was done relying on medications. I cold turkey quit my meds and my pms this first month is extreme. Crying, anger, breast tenderness, bloating. Is this common?

I was on citalopram for about a year and a half. 40 mg, Hydroxine, and topamax for headaches.

 

Stopped last week in December.

 

Huge life changes, going through a separation. Budget cuts has job at risk.

 

Major symptoms: restlessness, anger, crying,nausea, trouble concentrating. pms(breast tenderness, bloating, cravings-extreme pms symptoms)

Link to comment
  • Moderator

Hi StellaBear--  Having never suffered from PMS (I'm a male monkey) I can't give you personal experience, but I have talked with numerous ladies here and many of them say YES!!!!  These drugs play very badly with a persons hormones and cause a lot of hormone related problems, one of which would be extreme PMS. 

 

Now let's talk about this ct that you did.  We do not recommend abruptly stopping these medications because the  WD symptoms can be horrendous.  Many people who ct report feeling wonderful right after they quit.  This keeps up for a couple of months, then all h*** breaks loose.  We need to know more about how long you were taking the drug and how long ago you cted.  If you would please fill out a signature block it would really help us see what is going on.

 

Please put your withdrawal history in your signature

20 years on Paxil starting at 20mg and working up to 40mg. Sept 2011 started 10% every 6 weeks taper (2.5% every week for 4 weeks then hold for 2 additional weeks), currently at 7.9mg. Oct 2011 CTed 15oz vodka a night, to only drinking 2 beers most nights, totally sober Feb 2013.

Since I wrote this I have continued to decrease my dose by 10% every 6 weeks (2.5% every week for 4 weeks and then hold for an additional 2 weeks). I added in an extra 6 week hold when I hit 10mg to let things settle out even more. When I hit 3mgpw it became hard to split the drop into 4 parts so I switched to dropping 1mgpw (pill weight) every week for 3 weeks and then holding for another 3 weeks.  The 3 + 3 schedule turned out to be too harsh so I cut back to dropping 1mgpw every 4 weeks which is working better.

Final Dose 0.016mg.     Current dose 0.000mg 04-15-2017

 

"It's also important not to become angry, no matter how difficult life is, because you can loose all hope if you can't laugh at yourself and at life in general."  Stephen Hawking

Link to comment
  • Moderator Emeritus

Welcome StellaBear,

 

Sorry things have gotten so rough for you.  These drugs definitely affect our hormones - my w/d symptoms are always worse when I have my period or PMS.  There is some discussion of that here:  http://survivingantidepressants.org/index.php?/topic/8142-pms-and-menstrual-cycle-problems-during-withdrawal/

 

Hopefully we can have get you a good plan once we get the answers to Brass' questions.  I'm glad you are here - there will be lots of support for you as well as information. 

 

Here are two links that you might find useful for understanding why the c/t is having such an effect on you:  Why taper by 10% monthly? and Tips for Tapering Citalopram  Depending on how long ago you quit, a reinstatement may provide some relief.  Then after than you could taper gently. 

 

Best wishes,

Karen

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy